Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 17, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 18, 2016, 3:47 PM EST. It took effect at Dec 19, 2016, 3:23 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2016, 3:47 PM EST (20:47 UTC)
- In effect from
- Dec 19, 2016, 3:23 PM EST
- Expired
- Dec 20, 2016, 6:42 PM EST
- In force
- 27 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
251 WHUS73 KGRR 182047 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST SUN DEC 18 2016 LMZ844>849-190500- /O.CON.KGRR.SC.Y.0092.000000T0000Z-161219T2100Z/ /O.UPG.KGRR.GL.A.0007.161219T2100Z-161221T0000Z/ /O.NEW.KGRR.GL.W.0017.161219T2100Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 347 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 7 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 15 TO 25 KNOTS TONIGHT BECOMING SOUTHWEST TO 30 KNOTS ON MONDAY. SOUTHWEST TO 40 KNOTS EXPECTED TUESDAY. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 6 TO 10 FEET ON MONDAY AND 7 TO 12 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
9 follow-up statements
035 WHUS73 KGRR 190153 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 853 PM EST SUN DEC 18 2016 LMZ844>849-191000- /O.CON.KGRR.SC.Y.0092.000000T0000Z-161219T2100Z/ /O.CON.KGRR.GL.W.0017.161219T2100Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 853 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 7 PM EST TUESDAY... * WINDS...WEST WIND 15 TO 25 KNOTS TONIGHT BECOMING SOUTHWEST TO 30 KNOTS MONDAY. SOUTHWEST WIND TO 40 KNOTS EXPECTED TUESDAY. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 6 TO 10 FEET MONDAY AND 7 TO 12 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
595 WHUS73 KGRR 190736 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 236 AM EST MON DEC 19 2016 LMZ844>849-191545- /O.CON.KGRR.SC.Y.0092.000000T0000Z-161219T2100Z/ /O.CON.KGRR.GL.W.0017.161219T2100Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 236 AM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS EARLY INCREASING TO 35 KNOTS THIS AFTERNOON AND TO 40 KNOTS TUESDAY. * WAVES...4 TO 6 FEET TODAY...BUILDING TO 7 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
778 WHUS73 KGRR 191559 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1059 AM EST MON DEC 19 2016 LMZ844>849-200000- /O.CON.KGRR.SC.Y.0092.000000T0000Z-161219T2100Z/ /O.CON.KGRR.GL.W.0017.161219T2100Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1059 AM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST TUESDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS EARLY INCREASING TO 35 KNOTS THIS AFTERNOON AND TO 40 KNOTS TUESDAY. * WAVES...4 TO 6 FEET TODAY...BUILDING TO 7 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
193 WHUS73 KGRR 192023 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 PM EST MON DEC 19 2016 LMZ844>849-200430- /O.CAN.KGRR.SC.Y.0092.000000T0000Z-161219T2100Z/ /O.EXT.KGRR.GL.W.0017.161219T2023Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 323 PM EST MON DEC 19 2016 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTHWEST INCREASING TO 40 KNOTS THROUGH TONIGHT AND CONTINUING ON TUESDAY. * WAVES...BUILDING TO 9 TO 13 FEET BY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
651 WHUS73 KGRR 200211 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 911 PM EST MON DEC 19 2016 LMZ844>849-201015- /O.CON.KGRR.GL.W.0017.000000T0000Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 911 PM EST MON DEC 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * WINDS...SOUTHWEST GALES TO 45 KNOTS. * WAVES...BUILDING TO 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
623 WHUS73 KGRR 200839 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 AM EST TUE DEC 20 2016 LMZ844>849-201645- /O.CON.KGRR.GL.W.0017.000000T0000Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 339 AM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST GALES TO 45 KNOTS. * WAVES...BUILDING TO 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
450 WHUS73 KGRR 201712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EST TUE DEC 20 2016 LMZ844>849-210000- /O.CON.KGRR.GL.W.0017.000000T0000Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1212 PM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST GALES TO 45 KNOTS. * WAVES...BUILDING TO 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
804 WHUS73 KGRR 202114 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 PM EST TUE DEC 20 2016 LMZ844>849-210000- /O.CON.KGRR.GL.W.0017.000000T0000Z-161221T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 414 PM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST GALES TO 45 KNOTS. * WAVES...BUILDING TO 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
655 WHUS73 KGRR 202342 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 642 PM EST TUE DEC 20 2016 LMZ844>849-210745- /O.CAN.KGRR.GL.W.0017.000000T0000Z-161221T0000Z/ /O.NEW.KGRR.SC.Y.0093.161220T2342Z-161221T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 642 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST-SOUTHWEST DECREASING TO 10-25 KNOTS BY DAYBREAK. * WAVES...DECREASING TO 3-6 FEET TONIGHT THROUGH DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 18, 3:29 PM EST, 18 minutes earlier.
Area forecast discussion, Dec 18, 3:29 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 PM EST Sun Dec 18 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Hydro/Marine
.SYNOPSIS...
Issued at 330 PM EST Sun Dec 18 2016
Tonight into Tuesday will be very cold. Wind chill values below 0
are expected overnight and will be as cold as -15 F Monday morning
further south and east, toward Kalamazoo, Lansing, and Jackson.
Monday will be a cold day, and breezy winds certainly won't help.
Strong winds are expected on Tuesday, which will likely impact
travel for high profile vehicles. Mainly seasonal temperatures are
expected from Wednesday on with no major weather systems.
&&
.SHORT TERM...(This evening through Tuesday night)
Issued at 330 PM EST Sun Dec 18 2016
Main impact weather in the short term is bitter cold wind chills
tonight into early Tuesday. In addition, strong winds on Tuesday
will cause travel issues for high profile vehicles. These winds may
also blow the current snowpack around, especially in open country
and near Lake Michigan.
Light lake-effect snow showers will continue this evening and
overnight, transitioning from the northwest flow snow belt to west
flow zones tonight. Minor accumulations are possible in the
southwest forecast area through this evening. Little to no
accumulation expected overnight.
Light snow showers will continue in west flow mainly near and west
of US-131. The DGZ remains saturated through 7 am Monday, with
diminished lift confined closer to the lakeshore. Similarly, 925-850
mb Omega is forecast to be weak and organized in a narrow band along
the coast.
A very cold night is in store, especially further from the influence
of Lake Michigan. Moisture depth decreases tonight, and the eastern
and southern CWA will see clouds thin and scatter out. The boundary
layer will likely decouple, which should suppress the wind Monday
morning. But temperatures will plummet. The wind chill is expected
to drop to around -5 F in Grand Rapids at 7 AM Monday, with -10 to -
15 F readings further south and east in Lansing, Kalamazoo, and
Jackson areas. Monday will be a cold day with highs between 10-15
degrees for many areas. Areas north of a line from Holland to Mt.
Pleasant will stay relatively warmer thanks to southwest winds and
more of a lake influence with highs in the low 20s.
Strong winds are expected to develop Monday night and Tuesday. A
strong low level jet pushes across Michigan on Tuesday in advance of
a low pressure system moving across southern Ontario. The strongest
winds are expected early Tuesday morning into Tuesday afternoon, and
a Wind Advisory could even be warranted near the lakeshore. Wind
gusts to 35-40 mph will be possible inland, with gusts of 40-50 mph
near the immediate lakeshore.
.LONG TERM...(Wednesday through Sunday)
Issued at 330 PM EST Sun Dec 18 2016
The moderation in temperatures that occurs in the short term remains
in place through much of the long term. Today's model runs may even
be slightly warmer than yesterday's in terms of 850mb temperatures.
Much of the time we are between -4C and +4C at 850mb which would
lead to fairly seasonable to even slightly above normal temperatures.
The one time frame that looks cooler is on Thursday behind a mid
week low pressure system where we cool to -9C which is not all that
cold for this time of year and the thermal trough is very transient.
So, in general expecting a lot of highs in the 30s and lows in the
20s.
A fairly weak clipper type of system will move through the area
Wednesday and Wednesday night bringing light snow to the area.
Highest accumulations of possibly an inch or two will be across
Central Lower Michigan near the track of the low center. Any cool
down will be short lived behind the system with limited lake effect
potential as the upper flow is zonal. Any cold air is quickly swept
east.
The operational GFS and ECMWF diverge somewhat at the end of the
long term on Saturday and Sunday. The ECMWF has a more wrapped up
system for Saturday, whereas the GFS has a weaker surface trough. On
Sunday the ECMWF deepens a strong low in the plains lifting it into
the Western Great Lakes. The GFS is weaker and flatter with the
system. Like the GFS more here given its track record lately and the
zonal flow in place ahead of it.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 126 PM EST Sun Dec 18 2016
The dominant lake effect snow band that was over Western Lower
Michigan this morning is weakening and shifting inland at 18z. The
band recently moved through KAZO and the visibility dropped to
1/2SM for a time.
Conditions should be improving this afternoon as the band will be
weakening as it is driven inland away from its source, Lake
Michigan. We are still expecting MVFR ceilings this afternoon off
of Lake Michigan however with periods of VFR as well. The lake
effect snow showers will persist this afternoon and into tonight,
but will be much weaker than what occurred this morning.
Visibilities much of the next 24 hours will vary between VFR most
of the time and MVFR in heavier snow showers. Ceilings will be
much the same.
Winds will shift from northwest this afternoon to southwest
tonight and Monday morning.
&&
.MARINE...
Issued at 330 PM EST Sun Dec 18 2016
Dangerous conditions for small craft will continue on Lake
Michigan through Monday afternoon. A Gale Warning will be issued
for Lake Michigan Monday afternoon through Tuesday evening.
Southwest gales to 35 knots expected to develop late Monday. Large
waves are expected.
&&
.HYDROLOGY...
Issued at 330 PM EST Sun Dec 18 2016
Ice jam potential appears to be lowering at this time since
no significant triggers (ie. increased river flows, abrupt
warming, etc.) will be present this week. Given the erratic behavior
of ice jams, however, river ice will continue to be monitored.
Stable ice development is noted on the Grand River at Robinson
Township and is likely occurring in other areas on larger rivers as
well. This will continue into Tuesday morning before warmer
conditions this week will not be conducive to ice growth, but
neither will the temperatures be warm enough to start breaking up
and moving the ice.
Some gauges like the White River gauge at Whitehall and the Flat
River gauge at Smyrna have shown spikes in observed gauge height
readings due to ice likely impacting the gauge itself, not ice
jamming. These spikes can occur fairly frequently during the winter
and do not necessarily indicate ice jamming is occurring.
Current river ice analysis is showing ice coverage across the
Kalamazoo River at New Richmond. Possible ice development exists on
the Muskegon River at Big Rapids with the sensor still showing 0C.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 4 PM EST Monday for LMZ844>849.
Gale Warning from 4 PM Monday to 7 PM EST Tuesday for LMZ844>849.
&&
SYNOPSIS...EBW
SHORT TERM...EBW
LONG TERM...Duke
AVIATION...Duke
HYDROLOGY...Hoving
MARINE...EBWHazardous weather outlook, Dec 18, 5:07 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 507 AM EST SUN DEC 18 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 507 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW COULD BE BRIEFLY INTENSE THIS MORNING PARTICULARLY NEAR THE LAKESHORE SOUTH OF MUSKEGON. TEMPERATURES TONIGHT WILL BE MUCH COLDER WITH WIND CHILLS DROPPING INTO THE NEGATIVE TEENS BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 507 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT. SOME FREEZING SPRAY IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE CONDITIONS WITH VERY LARGE WAVES ARE EXPECTED AT LEAST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TJT
In the hours before
Local storm report, Dec 18, 10:09 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 AM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 ESE HARRISON 43.99N 84.70W
12/18/2016 M4.9 INCH CLARE MI COCORAHS
48 HOUR TOTAL. 0.2 INCHES IN THE LAST 24
HOURS. COCORAHS STATION 8 SW SKEELS
/MI-CL-5/.
0830 AM SNOW 2 NNW BEECHWOOD 42.82N 86.15W
12/18/2016 M6.1 INCH OTTAWA MI COCORAHS
48 HOUR TOTAL. 2.1 INCHES IN THE LAST 24
HOURS. COCORAHS STATION 2 NW BEECHWOOD
/MI-OW-14/.
0845 AM SNOW BRECKENRIDGE 43.41N 84.48W
12/18/2016 M3.7 INCH GRATIOT MI TRAINED SPOTTER
48 HOUR TOTAL.
&&
CASLocal storm report, Dec 18, 11:22 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1122 AM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 3 NNW LUDINGTON 44.00N 86.48W
12/18/2016 M13.4 INCH MASON MI CO-OP OBSERVER
48 HOUR TOTAL. CO-OP OBSERVER STATION
LUDINGTON STATE PARK /LSPM4/.
&&
CASLocal storm report, Dec 18, 1:52 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
152 PM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW HOLLAND 42.77N 86.10W
12/18/2016 M3.5 INCH OTTAWA MI TRAINED SPOTTER
12 HOUR TOTAL.
&&
CASLocal storm report, Dec 18, 2:00 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 PM EST SUN DEC 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW 1 W GRATTAN 43.08N 85.40W
12/18/2016 E3.0 INCH KENT MI TRAINED SPOTTER
APPROXIMATELY 48 HOUR TOTAL.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:11 AM EST | Gale Watch | GRR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.